Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

July 10, 2017Barrow County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 10, 2017, 9:02 PM EDT for Barrow County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2017, 9:02 PM EDT (01:02 UTC)
Expired
Jul 10, 2017, 9:30 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA

County Barrow County, GA

The radar

The Atlanta radar (KFFC), 101 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
305 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1485 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

850 
WWUS82 KFFC 110102
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
902 PM EDT MON JUL 10 2017
 
GAZ035-047-110130-
Walton GA-Barrow GA-
902 PM EDT MON JUL 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WALTON AND BARROW
COUNTIES UNTIL 930 PM EDT...

At 902 PM EDT...a strong thunderstorm was over Nicholasville, or near
Winder. This storm was nearly stationary.

  HAZARD...Heavy rain. 

  IMPACT...Heavy rain may cause temporary street flooding especially 
           in poor drainage areas. 

Some locations in the path of this storm include
Winder, Auburn, Statham, Bethlehem, Carl, Fort Yargo State Park, Bold
Springs, County Line, Windsor, Nicholasville, Campton, Russell and
Gratis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3399 8358 3392 8362 3391 8364 3390 8364
      3383 8368 3388 8385 3389 8385 3393 8380
      3397 8383 3406 8381
TIME...MOT...LOC 0102Z 117DEG 3KT 3390 8375 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 9:01 PM EDT, 1 minute earlier.

Area forecast discussion, Jul 10, 9:01 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Peachtree City GA
901 PM EDT Mon Jul 10 2017

.UPDATE...
Just a few showers/tstorms remain over the CWA and this downward
trend will continue. Will therefore lower pops across the CWA for
this evening. No other changes planned.

&&

.PREV DISCUSSION... /Issued 253 PM EDT Mon Jul 10 2017/

SHORT TERM /Tonight through Tuesday Night/...

Scattered showers and thunderstorms have developed across the CWFA
this afternoon. A more solid line of convection has developed across
central portions of this state. This should be where the old
convergence boundary lies. More widespread activity will continue to
drift northwards across the far SE portion of the CWFA.

Showers and thunderstorms will linger well into the evening
hours. The forecast isn't much different for tomorrow either, with
the greatest chances for precip south of Interstate 20. Widespread
severe weather is not anticipated today or tomorrow, but a few
strong storms will be likely. An isolated severe thunderstorm cannot
be ruled out. PWATS are down across the northern half of the CWFA
today, but BL winds remain blo 20kt, so thunderstorms will be slow
movers and capable of producing locally heavy rainfall.

Temps may be a degree or two warmer tomorrow.

NListemaa

LONG TERM /Wednesday through Monday/...

No wholesale changes to the period given little to no differences
seen in latest guidance. Kept similar pops/weather elements
through out accordingly and refreshed rest with general blend. A
bit more run-to-run consistency now at the late period front
getting more confidence on timing with pushing into the CWA for
Sunday. Previous discussion follows...

Baker

PREV DISCUSSION... /issued 406 AM EDT Mon Jul 10 2017/

LONG TERM /Tuesday Night through Sunday/...
Through the extended period, the region remains in a typical
summertime pattern with generally diurnally driven convection in
the afternoons and evenings. Western Atlantic surface high
pressure nosing into the region will funnel moisture into the
region, supporting the unstable/active environment over the state.

Later in the period, a cold front will approach north Georgia.
Latest model solutions are running around 12 hours later than the
previous runs, with the front moving into north Georgia during the
day Saturday. This front moves into central Georgia by Sunday,
with little progression thereafter. Have kept good chance to
likely pops over the state through the weekend, but these may be
conservative and would not be surprised to see likely or
categorical pops in the forecast by midweek.

Although the temperatures Wednesday are still within a few degrees
of normal, by Friday the temperatures will warm into the 90s with
the influence of the high pressure ridge. The combination of
temperatures and the moist air mass will produce apparent
temperatures in the low 100s Wednesday through Saturday,
particularly over middle Georgia. A Heat Advisory for heat index
values of 105 or higher may be necessary into the latter half of
the week.

31

&&

.AVIATION...
00Z Update...
Convection will continue for the next few hours as outflow
boundaries collide, however by 06Z most of the convection will
have dissipated. Expect convection to begin across the forecast
area Tuesday afternoon and continue into the evening hours. Mostly
VFR conditions through the forecast however there could be patchy
mvfr clouds and vsbys late tonight. Winds will be light westerly
through the forecast.

//ATL Confidence...00Z Update...
Medium on timing and location of convection.
High on remaining elements.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  90  72  91 /  50  30  20  30
Atlanta         72  89  73  90 /  50  30  20  30
Blairsville     63  85  66  85 /  20  30  20  30
Cartersville    70  89  71  89 /  20  30  20  30
Columbus        74  91  75  93 /  60  40  20  40
Gainesville     70  88  72  88 /  50  30  20  30
Macon           72  90  73  92 /  60  40  20  40
Rome            68  91  71  90 /  10  20  10  30
Peachtree City  70  89  71  90 /  50  30  20  30
Vidalia         74  91  74  92 /  70  40  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....Kovacik
AVIATION...17
Hazardous weather outlook, Jul 10, 9:57 AM EDT, 11 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
957 AM EDT Mon Jul 10 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
957 AM EDT Mon Jul 10 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered to numerous thunderstorms are expected across central
Georgia this afternoon and evening, generally south of a line from
Columbus, to Thomaston, to Warrenton. A few strong storms are
possible, with the main hazards being damaging winds to 50 MPH and
frequent lightning. Small hail and locally heavy rainfall will
also be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

There is a chance of showers and thunderstorms across north and
central Georgia Tuesday through Sunday, particularly during the
afternoon and evening hours. A few storms could be strong to
severe with gusty winds and frequent lightning the main hazards.
Hail and locally heavy rainfall will also be possible.

Heat Index values will approach 105 degrees over portions of
central Georgia Wednesday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Local storm report, Jul 10, 7:48 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
748 PM EDT MON JUL 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     GREENSBORO              33.58N  83.18W
07/10/2017                   GREENE             GA   EMERGENCY MNGR

            HALF A DOZEN TREES ARE REPORTEDLY BLOWN OVER WITHIN THE
            TOWN OF GREENSBORO... SOME BLOWN DOWN OVER POWERLINES

&&

EVENT NUMBER FFC1701077

THIEM
Local storm report, Jul 10, 7:51 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
751 PM EDT MON JUL 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     1 SSE THURSTON          33.54N  83.21W
07/10/2017                   GREENE             GA   EMERGENCY MNGR

            HOME DEPOT NEAR GREENSBORO HAD OUTDOOR OVERHEAD
            SHELTERS FLIPPED OVER OUTSIDE THE STORE.

&&

EVENT NUMBER FFC1701078

THIEM
Local storm report, Jul 10, 8:47 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
847 PM EDT MON JUL 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     1 NE GOBER              34.32N  84.40W
07/08/2017                   CHEROKEE           GA   EMERGENCY MNGR

            OVER A DOZEN TREES DOWN IN THE BALL GROUND AREA
            INCLUDING SEVERAL AROUND NORTHRIDGE RD AND BALL GROUND
            HWY

&&

EVENT NUMBER FFC1701079

THIEM
Local storm report, Jul 10, 8:51 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
851 PM EDT MON JUL 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     BALL GROUND             34.34N  84.38W
07/08/2017                   CHEROKEE           GA   EMERGENCY MNGR

            OVER A DOZEN TREES DOWN IN THE BALL GROUND AREA
            INCLUDING SEVERAL AROUND CHESTNUT ST AND VALLEY ST

&&

EVENT NUMBER FFC1701080

THIEM
Local storm report, Jul 10, 9:01 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
901 PM EDT MON JUL 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     2 NNE GOBER             34.33N  84.40W
07/08/2017                   CHEROKEE           GA   EMERGENCY MNGR

            A TREE FELL ON A HOUSE ON HOWELL BRIDGE RD

&&

EVENT NUMBER FFC1701081

THIEM
Special weather statement, Jul 10, 9:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
902 PM EDT MON JUL 10 2017

GAZ035-047-110130-
Walton GA-Barrow GA-
902 PM EDT MON JUL 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WALTON AND BARROW
COUNTIES UNTIL 930 PM EDT...

At 902 PM EDT...a strong thunderstorm was over Nicholasville, or near
Winder. This storm was nearly stationary.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Winder, Auburn, Statham, Bethlehem, Carl, Fort Yargo State Park, Bold
Springs, County Line, Windsor, Nicholasville, Campton, Russell and
Gratis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3399 8358 3392 8362 3391 8364 3390 8364
      3383 8368 3388 8385 3389 8385 3393 8380
      3397 8383 3406 8381
TIME...MOT...LOC 0102Z 117DEG 3KT 3390 8375

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 9:04 AM EDTSpecial Weather StatementFFCSchley41 min
Jul 11, 2:03 PM EDTSpecial Weather StatementFFCWheeler27 min
Jul 11, 2:25 PM EDTSpecial Weather StatementFFCTelfair50 min
Jul 11, 2:27 PM EDTSpecial Weather StatementFFCHall48 min
Jul 11, 2:36 PM EDTSpecial Weather StatementFFCCobb39 min
Jul 11, 2:47 PM EDTSpecial Weather StatementFFCDeKalb28 min
Jul 11, 2:50 PM EDTSpecial Weather StatementFFCTaylor40 min
Jul 11, 3:03 PM EDTSpecial Weather StatementFFCCarroll42 min
Jul 11, 3:11 PM EDTSpecial Weather StatementFFCCherokee49 min
Jul 11, 3:14 PM EDTSpecial Weather StatementFFCMontgomery46 min
Jul 11, 3:19 PM EDTSpecial Weather StatementFFCWilkinson26 min
Jul 11, 3:28 PM EDTSpecial Weather StatementFFCTaylor47 min
Jul 11, 3:46 PM EDTSpecial Weather StatementFFCJefferson29 min
Jul 11, 3:51 PM EDTSpecial Weather StatementFFCForsyth24 min
Jul 11, 4:12 PM EDTSevere Thunderstorm WarningFFCForsyth, Gwinnett33 min
Jul 11, 4:19 PM EDTSpecial Weather StatementFFCWebster26 min
Jul 11, 4:31 PM EDTSpecial Weather StatementFFCClayton44 min
Jul 11, 4:46 PM EDTSpecial Weather StatementFFCGwinnett29 min
Jul 11, 4:50 PM EDTSpecial Weather StatementFFCMarion40 min
Jul 11, 4:58 PM EDTSpecial Weather StatementFFCClayton, Fayette, Rockdale47 min
Jul 11, 5:02 PM EDTSevere Thunderstorm WarningFFCCoweta, Fulton28 min
Jul 11, 5:16 PM EDTSevere Thunderstorm WarningFFCGwinnett, Rockdale, Walton17 min
Jul 11, 5:34 PM EDTSevere Thunderstorm WarningFFCDouglas15 min
Jul 11, 5:43 PM EDTSevere Thunderstorm WarningFFCRockdale11 min
Jul 11, 5:56 PM EDTSpecial Weather StatementFFCJohnson34 min
Jul 11, 6:12 PM EDTSpecial Weather StatementFFCTelfair48 min
Jul 11, 6:14 PM EDTSpecial Weather StatementFFCJohnson31 min
Jul 11, 6:20 PM EDTSpecial Weather StatementFFCTroup40 min
Jul 11, 6:23 PM EDTSpecial Weather StatementFFCButts, Henry, Meriwether, Newton, Pike, Spalding52 min
Jul 11, 6:30 PM EDTSpecial Weather StatementFFCJohnson45 min
Jul 11, 6:39 PM EDTSevere Thunderstorm WarningFFCTroup25 min
Jul 11, 6:52 PM EDTSpecial Weather StatementFFCJefferson38 min
Jul 11, 7:08 PM EDTSpecial Weather StatementFFCTroup37 min
Jul 11, 7:09 PM EDTSpecial Weather StatementFFCDooly36 min
Jul 11, 7:12 PM EDTSpecial Weather StatementFFCButts, Jasper, Pike, Spalding33 min
Jul 11, 7:24 PM EDTSpecial Weather StatementFFCMuscogee36 min
Jul 11, 7:36 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee13 min
Jul 11, 7:44 PM EDTSpecial Weather StatementFFCButts, Lamar, Pike46 min
Jul 11, 7:48 PM EDTSpecial Weather StatementFFCTroup87 min
Jul 11, 7:52 PM EDTSpecial Weather StatementFFCMeriwether23 min
Jul 11, 7:54 PM EDTSpecial Weather StatementFFCHarris36 min
Jul 11, 7:58 PM EDTSevere Thunderstorm WarningFFCHarris, Talbot28 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.